MAUDE Adverse Event Report: ARTHROCARE CORP. SMARSTITCH PP MW BLACK COBRAID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARSTITCH PP MW BLACK COBRAID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-8177
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a rotator cuff repair upon passing the suture through the rotator cuff the suture cartridge snapped.When pulling out, the sutures had not been passed through.The procedure was completed with a backup device with no significant delay or patient injury reported.No pieces were lost inside the patient.
 
Additional Manufacturer Narrative
The reported smartstitch perfect passer magnum wire black cobraid device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during a rotator cuff repair upon passing the suture through the rotator cuff the suture cartridge snapped.When pulling out, the sutures had not been passed through.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) incorrect suture cartridge loading.(2) damaged suture cartridge.(3) crushing or crimping damage due to application of surgical instruments can result in failure.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: -in handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SMARSTITCH PP MW BLACK COBRAID
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8628760
Report Number3006524618-2019-00245
Device Sequence Number16599653
Product Code GAT
UDI-Device Identifier00817470001112
UDI-Public00817470001112
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberOM-8177
Device Lot Number1181674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1